Pennsylvania, 2012Hail and Damaging Winds in Pennsylvania, September 6, 2012
September 6, 2012 · NWS CLE · 3 events in 1 county or zone
An Isolated Severe Thunderstorm developed ahead of a weak cold front. Wind shear was limited and one pulse severe thunderstorms caused a few trees to come down in Crawford County, Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Isolated Severe Thunderstorm developed ahead of a weak cold front. Wind shear was limited and one pulse severe thunderstorms caused a few trees to come down in Crawford County, Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 6, 2:51 PM EST, 54 minutes earlier.
Area forecast discussion, Sep 6, 2:51 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT THU SEP 6 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL SAG SOUTHWARD ACROSS THE AREA TONIGHT. A
STRONGER COLD FRONT WILL CROSS THE REGION FRIDAY NIGHT. HIGH
PRESSURE OVER THE PLAINS SUNDAY WILL MOVE UP THE OHIO VALLEY
MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LAKE BREEZE/WEAK COLD FRONT HAS BEEN ENOUGH TO GENERATE AN
ISOLATED/SCATTERED THUNDERSTORMS. THERE MAY BE ENOUGH DRY AIR THAT
FILTERS INTO THE STORMS AT MIDDLE LEVELS THERE COULD BE A STRONGER
WIND GUST. SINCE THERE IS MINIMAL UPPER SUPPORT FOR THE STORMS IT
APPEARS THEY WILL DISSIPATE SHORTLY AFTER SUNSET.
OTHERWISE SKIES WILL GRADUALLY CLEAR. THIS COMBINED WITH SOME
DRIER AIR FILTERING INTO THE AREA SHOULD ALLOW LOWS TO DROP INTO
THE LOWER 60S AT MANY LOCATIONS. MAYBE A FEW UPPER 50S ACROSS
INLAND NW PA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL QUICKLY MOVE EAST OF THE AREA ON FRIDAY AS A
STRONGER COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES. AS THE
STRONGER TROUGH MOVES OVERHEAD AND THE FRONTAL BOUNDARY MOVES INTO
NORTHERN OHIO AND NW PA WE EXPECT A DECENT PERIOD OF SHOWERS.
INSTABILITY LOOKS LIMITED SO HAVE ONLY MENTIONED SCATTERED
THUNDERSTORMS. STILL SOME LINGERING SHOWERS INTO SUNDAY WITH THE
COOLER AIR SPILLING ACROSS LAKE ERIE. HIGH PRESSURE SHOULD TAKE
CONTROL OF THE REGION SUNDAY NIGHT.
TEMPERATURES WILL REMAIN WARM ON FRIDAY AHEAD OF THE FRONT WITH
ONE LAST DAY IN THE 80S. MUCH COOLER FOR SATURDAY AND SUNDAY WITH
HIGHS FROM THE MID 60S TO LOWER 70S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
COOL HIGH PRESSURE IS EXPECTED OVER THE AREA FOR THE BEGINNING OF
THE PERIOD. THE UPPER TROUGH APPEARS TO BE FAR ENOUGH EAST BY MONDAY
TO KEEP THE BULK OF ANY AFTERNOON SHOWERS EAST OF THE FORECAST AREA.
HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH THE REMAINDER OF THE
FORECAST PERIOD. AS IT MOVES TO THE EAST COAST THROUGH THE WEEK
UPPER LEVEL RIDGING WILL BUILD OVER THE AREA ALLOWING FOR
TEMPERATURES TO MODERATE TO NORMAL BY MIDWEEK.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A WEAK TROUGH OVER NW OH THIS AFTERNOON COMBINED WITH A LAKE
BREEZE BOUNDARY WILL BE THE FOCUS FOR CLOUD DEVELOPMENT ALONG WITH
THE POSSIBILITY OF SHRA/TS FROM MFD-CAK-YNG LATER THIS AFTERNOON.
THINKING ERI-CLE WILL REMAIN DRY WITH THE BOUNDARY SOUTH OF THOSE
LOCATIONS. SOME INSTABILITY MOVING INTO NW OH BUT CONCERNED THERE
MAY BE LACK OF TRIGGER TO GET WIDESPREAD SHRA/TS GOING. ANY
ACTIVITY WILL BE MORE DIURNALLY DRIVEN AND EXPECTING IF ANYTHING
DOES DEVELOP IT WILL DIMINISH TOWARD 00Z FRI.
GUIDANCE SHOWING POSSIBILITY OF SOME MVFR FOG DEVELOPING LATE
TONIGHT. GIVEN CONDITIONS THINKING THIS WILL BE POSSIBLE AGAIN
TONIGHT ACROSS SELECTED SITES. MAINLY VFR AFTER 13Z FRI WITH DRY
CONDITIONS EXPECTED THROUGH 18Z FRI. KEPT CLE DRY THROUGH 00Z SAT
BUT CONFIDENCE MARGINAL GIVEN SOME MODELS BRINGING THE CHC OF
SHRA/TS NEAR CLE TOWARD 00Z SAT.
.OUTLOOK...PERIODS OF NON VFR LIKELY FRIDAY NIGHT TO SUNDAY.
&&
.MARINE...
NOT EXPECTING ANY REAL PROBLEMS ON THE LAKE THROUGH FRIDAY AS LAKE
REMAINS RELATIVELY QUIET. A COLD FRONT MOVES ACROSS THE LAKE
SATURDAY AND IT APPEARS THE GRADIENT WILL INCREASE AHEAD OF THE
FRONT. POSSIBILITY THAT SMALL CRAFT ADVISORIES WILL BE NEEDED FOR
LATE FRIDAY NIGHT INTO SATURDAY. AS WEST TO NORTHWEST FLOW
DEVELOPS SATURDAY NIGHT...SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED THROUGH THE REST OF THE WEEKEND INTO MONDAY MORNING. WINDS
FINALLY DIMINISH MONDAY AFTERNOON AND GO LIGHT AND VARIABLE
THROUGH TUESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ABE
AVIATION...ABE
MARINE...LOMBARDY
Hazardous weather outlook, Sep 6, 4:07 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
507 AM EDT THU SEP 6 2012
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
507 AM EDT THU SEP 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATER TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE EXPECTED LATE
FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-070915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
507 AM EDT THU SEP 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATER TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG THUNDERSTORMS ARE EXPECTED LATE FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Crawford
- When
- September 6, 3:45 PM EST
- Where
- Crawford County, 1.48 mi NNW of Conneaut Lake Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- County Official
- Coordinates
- 41.600, -80.340
County dispatch reported a tree down from strong thunderstorm winds.
Thunderstorm Wind, Crawford
- When
- September 6, 3:57 PM EST
- Where
- Crawford County, 0.86 mi SE of Meadville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- County Official
- Coordinates
- 41.620, -80.190
County dispatch reported a tree down from strong thunderstorm winds.
Hail, Crawford
- When
- September 6, 4:00 PM EST
- Where
- Crawford County, 0.69 mi S of Meadville
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.620, -80.150
An amateur radio operator reported penny size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, September 6 to 7, 20121 death · 1 injured · $157,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Missouri, September 6, 20122 injured · $135,000 · 1 in hail · 12 events
- Hail and Damaging Winds in New York, September 6, 2012$84,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Iowa, September 6 to 7, 2012$147,000 · 1.75 in hail · 15 events
- Damaging Winds and Heavy Rain in Kentucky, September 6, 2012$103,000 · 61 kt wind · 11 events
- Hail and Damaging Wind in Pennsylvania, September 6, 2012$66,000 · 2 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 6 to 8, 201254 kt wind · 44 events
- Hail in Nebraska, September 6, 2012$48,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Texas, September 6, 2012$40,000 · 70 kt wind · 5 events
- Damaging Winds in Illinois, September 6, 2012$33,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Ohio, September 6 to 7, 2012$11,000 · 1.25 in hail · 24 events
- Hail and Damaging Winds in Kansas, September 6, 2012$1,000 · 2.5 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412951, 412952, 412953.